Alert archive / Wisconsin / Gale Warnings in 2010
Gale Warning 13, NWS Milwaukee, WI
NWS Milwaukee, WI issued this gale warning at Nov 24, 2010, 4:25 AM CST. It took effect at Nov 24, 2010, 3:45 PM CST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 24, 2010, 4:25 AM CST (10:25 UTC)
- In effect from
- Nov 24, 2010, 3:45 PM CST
- Expired
- Nov 25, 2010, 2:10 AM CST
- In force
- 10 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted, in the capitals the NWS used until 2016.
050 WHUS73 KMKX 241025 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 425 AM CST WED NOV 24 2010 ...BRISK WINDS AND HIGH WAVES TODAY THROUGH FRIDAY... .AN APPROACHING TROUGH OF LOW PRESSURE WILL INCREASE SOUTHEAST WINDS TO GALE FORCE BY THIS EVENING. VERY HIGH WAVES WILL DEVELOP OVER LAKE MICHIGAN TODAY AND LAST INTO THURSDAY MORNING. THE WINDS WILL TURN TO THE SOUTH LATE TONIGHT AND WEAKEN...AND THEN TURN TO THE WEST BY LATE THURSDAY MORNING AS THE COLD FRONT PASSES. BRISK AND GUSTY WEST WINDS WILL THEN DEVELOP AND LAST THROUGH FRIDAY. THESE WINDS WILL GENERATE HIGH WAVES TOWARD THE OPEN WATERS. LMZ643>646-241830- /O.EXT.KMKX.SC.Y.0076.101124T1500Z-101125T0000Z/ /O.UPG.KMKX.GL.A.0005.101124T2100Z-101125T0600Z/ /O.NEW.KMKX.GL.W.0013.101125T0000Z-101125T0800Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 425 AM CST WED NOV 24 2010 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING... ...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 2 AM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 2 AM CST THURSDAY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING. THE GALE WATCH IS NO LONGER IN EFFECT. BRISK SOUTHEAST WINDS 20 TO 30 KNOTS WILL PREVAIL TODAY WITH FREQUENT GUSTS TO 35 KNOT GALES TONIGHT. WAVES WILL BUILD TO 8 TO 12 FEET LATER TODAY AND LAST INTO THURSDAY MORNING. BRISK WEST WINDS OF 15 TO 25 KNOTS ARE EXPECTED THANKSGIVING DAY THROUGH FRIDAY EVENING. THESE WINDS WILL GENERATE HIGH WAVES TOWARD THE OPEN WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GEHRING
5 follow-up statements
973 WHUS73 KMKX 241332 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 732 AM CST WED NOV 24 2010 ...BRISK WINDS AND HIGH WAVES TODAY THROUGH FRIDAY... .AN APPROACHING TROUGH OF LOW PRESSURE WILL INCREASE SOUTHEAST WINDS TO GALE FORCE BY THIS EVENING. VERY HIGH WAVES WILL DEVELOP OVER LAKE MICHIGAN TODAY AND LAST INTO THURSDAY MORNING. THE WINDS WILL TURN TO THE SOUTH LATE TONIGHT AND WEAKEN...AND THEN TURN TO THE WEST BY LATE THURSDAY MORNING AS THE COLD FRONT PASSES. BRISK AND GUSTY WEST WINDS WILL THEN DEVELOP AND LAST THROUGH FRIDAY. THESE WINDS WILL GENERATE HIGH WAVES TOWARD THE OPEN WATERS. LMZ643>646-242145- /O.EXT.KMKX.SC.Y.0076.101124T1332Z-101125T0000Z/ /O.CON.KMKX.GL.W.0013.101125T0000Z-101125T0800Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 732 AM CST WED NOV 24 2010 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS EVENING... ...GALE WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 2 AM CST THURSDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 PM CST THIS EVENING. A GALE WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 2 AM CST THURSDAY. BRISK SOUTHEAST WINDS 20 TO 30 KNOTS WILL PREVAIL TODAY WITH FREQUENT GUSTS TO 35 KNOT GALES TONIGHT. WAVES WILL BUILD TO 8 TO 12 FEET LATER TODAY AND LAST INTO THURSDAY MORNING. BRISK WEST WINDS OF 15 TO 25 KNOTS ARE EXPECTED THANKSGIVING DAY THROUGH FRIDAY EVENING. THESE WINDS WILL GENERATE HIGH WAVES TOWARD THE OPEN WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GEHRING
073 WHUS73 KMKX 241530 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 930 AM CST WED NOV 24 2010 ...BRISK WINDS AND HIGH WAVES THROUGH FRIDAY... .AN APPROACHING TROUGH OF LOW PRESSURE WILL INCREASE SOUTHEAST WINDS TO GALE FORCE BY THIS EVENING. VERY HIGH WAVES WILL DEVELOP OVER LAKE MICHIGAN TODAY...AND LAST INTO THURSDAY MORNING. THE WINDS WILL TURN TO THE SOUTH LATE TONIGHT AND WEAKEN...AND THEN TURN TO THE WEST BY LATE THURSDAY MORNING AS THE COLD FRONT PASSES. BRISK AND GUSTY WEST WINDS WILL THEN DEVELOP AND LAST THROUGH FRIDAY. THESE WINDS WILL GENERATE HIGH WAVES TOWARD THE OPEN WATERS. LMZ643>646-242330- /O.CON.KMKX.SC.Y.0076.000000T0000Z-101125T0000Z/ /O.CON.KMKX.GL.W.0013.101125T0000Z-101125T0800Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 930 AM CST WED NOV 24 2010 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... ...GALE WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 2 AM CST THURSDAY... A GALE WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 2 AM CST THURSDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. BRISK SOUTHEAST WINDS TO 30 KNOTS WILL PREVAIL TODAY...WITH FREQUENT GUSTS TO 35 KNOT GALES TONIGHT. WAVES WILL BUILD TO 8 TO 12 FEET LATER TODAY...AND LAST INTO THURSDAY MORNING. BRISK WEST WINDS OF 15 TO 25 KNOTS ARE EXPECTED THANKSGIVING DAY THROUGH FRIDAY EVENING. THESE WINDS WILL GENERATE HIGH WAVES TOWARD THE OPEN WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WOOD
225 WHUS73 KMKX 242145 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 345 PM CST WED NOV 24 2010 ...BRISK WINDS AND HIGH WAVES THROUGH FRIDAY NIGHT... .A STRONG TROUGH OF LOW PRESSURE WILL CONTINUE TO BRING GALE FORCE SOUTHEAST WINDS THROUGH THIS EVENING. VERY HIGH WAVES WILL DEVELOP OVER LAKE MICHIGAN...AND LAST INTO THURSDAY MORNING. THE WINDS WILL TURN TO THE SOUTH LATER TONIGHT AND WEAKEN...AND THEN TURN TO THE WEST BY LATE THURSDAY MORNING AS A STRONG COLD FRONT PASSES. BRISK AND GUSTY WEST WINDS WILL THEN DEVELOP BY LATE THURSDAY AFTERNOON OR THURSDAY EVENING...AND LAST THROUGH AT LEAST FRIDAY NIGHT. THESE WINDS WILL GENERATE HIGH WAVES TOWARD THE OPEN WATERS. LMZ643>646-250545- /O.CAN.KMKX.SC.Y.0076.000000T0000Z-101125T0000Z/ /O.EXT.KMKX.GL.W.0013.101124T2145Z-101125T0800Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 345 PM CST WED NOV 24 2010 ...GALE WARNING NOW IN EFFECT UNTIL 2 AM CST THURSDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS CANCELLED THE SMALL CRAFT ADVISORY. THE GALE WARNING IS NOW IN EFFECT UNTIL 2 AM CST THURSDAY. BRISK SOUTHEAST GALES TO 35 KNOTS ARE EXPECTED THROUGH TONIGHT...THEN WILL WEAKEN AND VEER SOUTH LATER TONIGHT. VERY HIGH WAVES OF 8 TO 12 FEET ARE EXPECTED...AND WILL SLOWLY SUBSIDE LATER TONIGHT AND THURSDAY MORNING. BRISK WEST WINDS OF 15 TO 25 KNOTS...WITH GUSTS TO 30 KNOTS...ARE EXPECTED BY LATE THANKSGIVING DAY OR THURSDAY NIGHT. THEY SHOULD LAST THROUGH AT LEAST FRIDAY NIGHT. THESE WINDS WILL GENERATE HIGH WAVES TOWARD THE OPEN WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ WOOD
931 WHUS73 KMKX 250304 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 904 PM CST WED NOV 24 2010 ...BRISK WINDS AND HIGH WAVES THROUGH FRIDAY NIGHT... .A STRONG TROUGH OF LOW PRESSURE WILL CONTINUE TO BRING GALE FORCE SOUTHEAST WINDS ALONG WITH VERY HIGH WAVES. THE WINDS WILL TURN TO THE SOUTH LATER TONIGHT AND WEAKEN...AND THEN TURN TO THE WEST BY LATE THURSDAY MORNING AS A STRONG COLD FRONT PASSES. BRISK AND GUSTY WEST WINDS WILL THEN DEVELOP BY LATE THURSDAY AFTERNOON OR THURSDAY EVENING...AND LAST THROUGH AT LEAST FRIDAY NIGHT. THESE WINDS WILL GENERATE HIGH WAVES TOWARD THE OPEN WATERS. LMZ643>646-250800- /O.CON.KMKX.GL.W.0013.000000T0000Z-101125T0800Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 904 PM CST WED NOV 24 2010 ...GALE WARNING REMAINS IN EFFECT UNTIL 2 AM CST THURSDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 2 AM CST THURSDAY. BRISK SOUTHEAST GALES TO 35 KNOTS ARE EXPECTED...AND THEN WEAKEN AND VEER SOUTH LATER TONIGHT. VERY HIGH WAVES OF 8 TO 12 FEET ARE EXPECTED...AND WILL SLOWLY SUBSIDE LATER TONIGHT AND THURSDAY MORNING. BRISK WEST WINDS OF 15 TO 25 KNOTS...WITH GUSTS TO 30 KNOTS...ARE EXPECTED BY LATE THANKSGIVING DAY OR THURSDAY NIGHT. THEY SHOULD LAST THROUGH AT LEAST FRIDAY NIGHT. THESE WINDS WILL GENERATE HIGH WAVES TOWARD THE OPEN WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ HENTZ
290 WHUS73 KMKX 250810 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 210 AM CST THU NOV 25 2010 ...BRISK WEST WINDS TODAY THROUGH FRIDAY NIGHT... .A STRONG COLD FRONT WILL SWEEP ACROSS LAKE MICHIGAN THIS MORNING...SHIFTING SOUTH WINDS TO WESTERLY. BRISK WESTERLY WINDS WILL THEN PREVAIL THROUGH FRIDAY NIGHT DUE TO STRONG LOW PRESSURE MOVING EAST ACROSS SOUTHERN CANADA. HIGH WAVES EARLY THIS MORNING WILL FALL BELOW 4 FEET BY LATE MORNING. LMZ643>646-251615- /O.CAN.KMKX.GL.W.0013.000000T0000Z-101125T0800Z/ /O.NEW.KMKX.SC.Y.0077.101125T0810Z-101127T1200Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 210 AM CST THU NOV 25 2010 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM CST SATURDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CST SATURDAY. THE GALE WARNING HAS BEEN CANCELLED. SOUTH WINDS 10 TO 20 KNOTS EARLY THIS MORNING SHIFTING WEST AND INCREASING TO 15 TO 25 KNOTS. THE BRISK WESTERLY WINDS WILL THEN PREVAIL THROUGH AT LEAST FRIDAY NIGHT. WAVES 4 TO 8 FEET EARLY THIS MORNING WILL SUBSIDE TO 1 TO 3 FEET BY LATE MORNING. WAVES 1 TO 3 FEET WITH HIGHER WAVES TOWARD OPEN WATER WILL THEN PREVAIL THROUGH FRIDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GEHRING
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this gale warning went out at Nov 24, 4:04 AM CST, 21 minutes earlier.
Area forecast discussion, Nov 24, 4:04 AM CST, 21 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
404 AM CST WED NOV 24 2010
.SHORT TERM...
TODAY AND TONIGHT- CONFIDENCE...MEDIUM
A STRONG POLAR TROUGH OVER THE NRN ROCKIES WILL SHIFT INTO THE NRN
PLAINS TNT WHILE THE ASSOCIATED SFC TROUGH OVER THE PLAINS WILL MOVE
ACROSS WI LATE TNT. STRONG 925-700 MB WARM ADVECTION AND ASSOCIATED
Q-VECTOR CONVERGENCE ALONG WITH FRONTOGENESIS WILL AFFECT SRN WI
LATE THIS AFTERNOON THROUGH AT LEAST THIS EVENING. A STRONG AND DEEP
WARM LAYER ALOFT WILL TRANSITION MIXED PCPN INTO ALL RAIN TNT WITH
SOME CONCERNS OF FREEZING RAIN IN THE FAR WRN CWA. CONSENSUS OF SFC
TEMP FIELDS HAVE WRN CWA NEAR OR JUST ABOVE FREEZING ONCE PCPN
BEGINS AND INTO THE EARLY EVENING BEFORE ADDITIONAL WARMING OCCURS.
PCPN TO BEGIN BY EARLY AFTERNOON IN THE SW CWA TO LATE AFTERNOON
NEAR SBM. VERY MINOR SNOW ACCUMULATIONS ARE EXPECTED AWAY FROM FAR
ERN WI WITH LIGHT ICE ACCUMULATIONS ALSO POSSIBLE IN SOUTH CENTRAL
WI.
THANKSGIVING- CONFIDENCE...MEDIUM
506DM CLOSED LOW PROGGD TO MOVE FROM ND/MN BORDER. STRONG
SOUTHWEST UPPER FLOW WITH 150-160 KNOT 250-300 MILLIBAR JET LAYING
OUT ACROSS THE CWA THOUGH FAVORED DIVERGENT AREAS NOT EXACTLY
ZEROING IN ON THE CWA. GFS SHOWING SOME MID LEVEL MOISTURE WITH
700 OMEGA TOWARDS MIDDAY. THE NAM HAS BEEN WANTING TO GENERATE A
SECONDARY SLUG OF QPF DURING THE AFTERNOON IN THE FAR
EAST...HOWEVER THEY HAVE BACKED DOWN CONSIDERABLY ON AMOUNT OF
QPF. 850 COLD AIR ADVECTION IS STRONG WHICH WILL HAVE A NEGATING
IMPACT ON FORCING. SOUNDINGS REVEAL FAIRLY DRY COLUMN.
FRIDAY- CONFIDENCE...MEDIUM
UPPER LOW IN THE VICINITY OF LAKE SUPERIOR GRADUALLY SHIFTS EAST
THOUGH CWA WELL IN THE THROES OF THE CYCLONIC FLOW ASSOCIATED WITH
THIS STRONG FEATURE. 850 MILLIBAR WIND FIELD SHOWING 50 KNOTS WITH
SOME 40 KNOTS SHOWING UP AT 925 MILLIBARS. LOOKS DOWNRIGHT COLD AND
BLUSTERY. WILL LEAN TOWARDS GFS/ECMWF SOLUTION WITH RESPECT TO
MOISTURE FIELDS...WHICH WOULD MAKE THE NE CWA CLOSE TO LIGHT PRECIP
POTENTIAL...MAINLY FLURRIES.
.LONG TERM...
SATURDAY AND SUNDAY- CONFIDENCE...MEDIUM
UPPER FLOW BECOMES INCREASINGLY ANTICYCLONIC AS SYSTEM MOVES EVEN
FURTHER AWAY AND RIDGE BUILDS UP AHEAD OF THE NEXT APPROACHING
TROUGH. 925 MILLIBAR COLD POOL LINGERS ABOUT THE AREA SATURDAY WITH
WARMING TEMPS FOR SUNDAY AS THE SOUTHERLY FLOW AND WARM AIR
ADVECTION KICKS IN.
MONDAY AND TUESDAY- CONFIDENCE...LOW TO MEDIUM
850 JET AHEAD OF APPROACHING LOW BRINGS SURGE OF MOISTURE IN TO THE
AREA ON MONDAY. THERMAL PROFILES SUPPORT RAIN WITH LOW CENTER TO OUR
WEST. WITH LOW SHIFTING TO THE NORTHEAST COLDER AIR WILL WRAP IN
AND COOL THE COLUMN. SOME MIXY PRECIPITATION THEN EXPECTED. WITH
SURFACE/850 AND UPPER FEATURES LARGELY PROGGD TO TRACK TO THE
NORTHWEST OF HERE...MAIN DEF ZONE PRECIP MISSING US HERE. BULK OF
QPF EXPECTED WITH THE WARMER PROFILE WITH LIGHTER QPF AMOUNTS IN
SRN WI WITH THE COLDER AIR. GFS SHOWING FASTER MOVEMENT OF SYSTEM
WITH QUICKER COOLING OF THERMAL PROFILE. ECMWF AND CANADIAN MORE
IN LINE WITH SLOWER PROGRESSION.
.LONG TERM...
&&
.AVIATION...THE MIXED PCPN WILL BEGIN BY MID TO LATE AFTERNOON WITH
THE LOW LEVEL ATMOSPHERE QUICKLY SATURATING. IFR TO LIFR CIGS AND
IFR VSBYS ARE EXPECTED AND WILL LAST THROUGH MOST OF TNT. KMSN HAS A
SLIGHT POTENTIAL OF FREEZING RAIN AROUND 00Z BUT OTHERWISE SNOW AND
SLEET CHANGING TO RAIN. WARMER TEMPS WILL PREVAIL IN ERN WI WITH
RAIN AND SNOW CHANGING TO RAIN. BRISK AND GUSTY SELY WINDS WILL
DEVELOP THIS MORNING AND LAST INTO THE EVENING BEFORE WEAKENING.
&&
.MARINE...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM UNTIL 6 PM. GALE
WARNING IN EFFECT FROM 6 PM UNTIL 2 AM. A STRONG PRESSURE GRADIENT
AHEAD OF AN APPROACHING TROUGH OF LOW PRESSURE WILL ALLOW SELY WINDS
TO INCREASE TODAY...REACHING SMALL CRAFT ADVISORY CRITERIA AROUND 9
AM AND ATTAINING SELY GALES BY 6 PM. THE UNSTABLE CONDITIONS OVER
THE LAKE WILL CONTRIBUTE TO THE STRONG AND GUSTY WINDS. VERY HIGH
WAVES WILL DEVELOP TODAY AND LAST INTO THU AM. THE COLD FRONT WILL
PASS THU AM WITH BRISK WLY WINDS REACHING SMALL CRAFT ADVISORY
CRITERIA FOR THE REMAINDER OF THU AND THROUGH FRI.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...SMALL CRAFT ADVISORY FROM 9 AM THIS MORNING TO 6 PM CST THIS
EVENING FOR LMZ643>646.
GALE WARNING FROM 6 PM THIS EVENING TO 2 AM CST THURSDAY FOR
LMZ643>646.
&&
SHORT/LONG TERM...10
AVIATION/MARINE...20Hazardous weather outlook, Nov 23, 3:56 PM CST, 12 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 356 PM CST TUE NOV 23 2010 WIZ046-047-051-052-056>060-062>072-242200- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 356 PM CST TUE NOV 23 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY A LOW PRESSURE TROUGH WILL MOVE ACROSS SOUTHERN WISCONSIN WEDNESDAY NIGHT. A MIXTURE OF SNOW AND RAIN IS INITIALLY EXPECTED WEDNESDAY AFTERNOON BUT WILL EVENTUALLY TURN TO ALL RAIN WEDNESDAY NIGHT. THERE IS A POTENTIAL OF FREEZING RAIN OVER SOUTH CENTRAL WISCONSIN SINCE SURFACE TEMPERATURES WILL BE NEAR THE FREEZING MARK. ALL INTERESTS...ESPECIALLY THOSE PLANNING TRAVEL FOR THE UPCOMING HOLIDAY...SHOULD CONTINUE TO MONITOR THE LATEST FORECASTS ON THIS APPROACHING WEATHER SYSTEM FOR WEDNESDAY AFTERNOON AND NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED BUT ANY SNOW OR ICE ACCUMULATION REPORTS WOULD BE APPRECIATED WEDNESDAY AFTERNOON AND NIGHT. LMZ643>646-242200- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 356 PM CST TUE NOV 23 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY A DEEPENING TROUGH OF LOW PRESSURE WILL BRING BRISK EAST TO SOUTHEAST WINDS WEDNESDAY MORNING INTO MID AFTERNOON. THE BRISK SOUTHEAST WINDS WILL INCREASE TO NEAR GALE FORCE LATER WEDNESDAY AFTERNOON AND EVENING...WITH HIGH WAVES DEVELOPING. THE WINDS WILL REMAIN BRISK THROUGH WEDNESDAY NIGHT. THUS...A SMALL CRAFT ADVISORY IS IN EFFECT FROM MID MORNING TO MID AFTERNOON WEDNESDAY...WITH A GALE WATCH FROM LATE WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. AFTER THE PASSAGE OF THE COLD FRONT THANKSGIVING MORNING...BRISK WESTERLY WINDS WILL PREVAIL THROUGH FRIDAY EVENING. THESE WINDS WILL GENERATE HIGH WAVES...ESPECIALLY TOWARD THE OPEN WATERS. A SMALL CRAFT ADVISORY WILL BE NEEDED DURING THIS TIME. ANOTHER STRONG TROUGH OF LOW PRESSURE SYSTEM WILL BRING A ROUND OF BRISK WINDS AND HIGH WAVES FOR SUNDAY NIGHT AND MONDAY. REM/WOOD WWW.WEATHER.GOV/MKX
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.